Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 15, NWS Lincoln, IL

May 7, 2009Christian County, Macon County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2009, 5:43 PM CDT for Christian County, Macon County, Sangamon County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2009, 5:43 PM CDT (22:43 UTC)
Expired
May 7, 2009, 6:30 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Christian County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:03 PM CDTHAIL 0.75Divernon, ILFROM EMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 072243
SVRILX
ILC021-115-167-072330-
/O.NEW.KILX.SV.W.0015.090507T2243Z-090507T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 630 PM CDT.

* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF ROCHESTER
  TO 4 MILES WEST OF AUBURN...OR ALONG A LINE EXTENDING FROM 5 MILES
  SOUTHEAST OF SPRINGFIELD TO 5 MILES NORTHWEST OF VIRDEN...AND WAS
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...
  DIVERNON...
  PAWNEE...
  EDINBURG...
  KINCAID...
  BLUE MOUND...
  STONINGTON...
  TAYLORVILLE...

ANOTHER LOCATION IN THIS WARNING IS...CHATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3977 8966 3973 8899 3944 8923 3953 8955
      3954 8993
TIME...MOT...LOC 2243Z 267DEG 27KT 3973 8957 3957 8980

$$

HUETTL
3 follow-up statements
000 
WWUS53 KILX 072258
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
558 PM CDT THU MAY 7 2009

ILC021-115-167-072330-
/O.CON.KILX.SV.W.0015.000000T0000Z-090507T2330Z/
CHRISTIAN IL-SANGAMON IL-MACON IL-
558 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MACON...SOUTHERN SANGAMON AND CHRISTIAN
COUNTIES...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROBY TO DIVERNON...MOVING EAST AT
35 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...SANGCHRIS
LAKE STATE PARK...PAWNEE...SICILY...TOVEY...EDINBURG...KINCAID...
SHARPSBURG...BLUE MOUND AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3977 8965 3973 8899 3944 8923 3953 8955
      3954 8986
TIME...MOT...LOC 2257Z 267DEG 27KT 3973 8943 3957 8966

$$

HUETTL
000 
WWUS53 KILX 072317
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT THU MAY 7 2009

ILC021-115-167-072330-
/O.CON.KILX.SV.W.0015.000000T0000Z-090507T2330Z/
CHRISTIAN IL-SANGAMON IL-MACON IL-
617 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MACON...SOUTHEASTERN SANGAMON AND CHRISTIAN
COUNTIES...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STONINGTON...OR 12 MILES NORTH OF TAYLORVILLE...MOVING EAST AT
35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BLUE
MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3976 8956 3973 8899 3944 8923 3953 8955
TIME...MOT...LOC 2317Z 279DEG 31KT 3969 8920

$$

HUETTL
000 
WWUS53 KILX 072330
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT THU MAY 7 2009

ILC021-115-167-072339-
/O.EXP.KILX.SV.W.0015.000000T0000Z-090507T2330Z/
CHRISTIAN IL-SANGAMON IL-MACON IL-
630 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON...CENTRAL
SANGAMON AND CENTRAL CHRISTIAN COUNTIES EXPIRES AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL...GUSTY WINDS...HEAVY
RAINS AND FREQUENT LIGHTNING ARE STILL POSSIBLE WITH THUNDERSTORMS
AS THEY MOVE EAST AT 40 MPH.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3976 8956 3973 8899 3944 8923 3953 8955
TIME...MOT...LOC 2329Z 279DEG 31KT 3967 8907

$$

HUETTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:50 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 7, 2:50 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT THU MAY 7 2009

.DISCUSSION...
ISSUED 247 PM CDT THU MAY 7 2009

FORECAST PROBLEM FOR TODAY IS THE PRECIPITATION TONIGHT DUE TO THE
FRONT OUT WEST...AND THE POPS AS THE FRONT MOVES THROUGH REGION.
THEN IN THE EXTENDED...THE CONCERN IS A SYSTEM FOR THE MIDDLE OF
NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

IR SATELLITE IMAGERY SHOWS TWO IMPULSES OF INTEREST. THE FIRST IS
THE ONE EXITING IL FROM CENTRAL IN TO SOUTHERN IL...THAT WAS THE
REMAINS OF MCS THAT FIRED LAST NIGHT WEST OF AREA IN PLAINS. AS
CLOUDS WITH THIS SYSTEM REMAINED OVER AREA THROUGH MORNING
HOURS...IT SERVED TO RETARD THE HEATING OVER SOUTHERN 1/2 OF IL
AND KEEP AIR IN THAT REGION MORE STABLE THAN IN NORTH HALF...AS
SHOWN IN SURFACE LIFTED INDEX IN SURFACE DATA. CLOUD DEBRIS IN IR
AND VISIBILE DATA ALSO SHOWS POSSIBLE LIFT OVER BOUNDARY FROM
SOUTHERN IL OVER CENTRAL MO INTO NORTHWEST MO.

SECOND UPPER LEVEL IMPULSE OR WAVE FROM SOUTHEAST MN TO EAST NE
WITH CLUOUDS AND SCT PCPN AHEAD OF IT OVER EAST IA. MSAS SURFACE
DATA ON AWIPS SHOWS APPARENT REINFORCING COOL POOL OUTFLOW
BOUNDARY EAST-WEST OVER NORTHER MO. CLOUDS STREETS AND STRONGER
SOUTHERLY WINDFLOW OVER EAST KS INTO NORTHWEST MO...PLUS THE 2
BOUNDARIES THAT INTERSECT IN THAT AREA...AND UPPER IMPULSE...ALL
SUPPORT BEST POSSIBLE STORM DEVELOPMENT AND SEVERE POTENTIAL IN
THAT AREA EXTENDING INTO NORTHERN MO.

WITH THE UPPER IMPULSE MOVING EAST OVER EAST IA INTO IL...HAVE
INCREASED POPS OVER NORTHERN CWA IN THE EVENING HOURS...BUT SEVERE
POTENTIAL SHOULD BE LIMITED DUE TO LOW LEVEL WIND FIELDS AND
INSTABILITY. STORMS WILL BE SCATTERED THOUGH.

AS FOR THE SOUTHWEST IA ACTIVITY...MODELS DUE BRING THAT
CONVECTION TO THE EAST...INTO THE REGION AFTER MIDNIGHT. HOWEVER
WITH THE EST LOW LEVEL INFLOW REMAINING WEST OF REGION...EXPECT
CONVECTION TO BE IN WEAKING TREND WHEN ARRIVES AND SO KEPT CHC
POPS. TRACK OF ACTIVITY FROM CORFIDI VECTOR PROGS TO BE ESE...MORE
OVER THE SOUTHERN 1/2 OF CWA AFTER MIDNIGHT.

FOR FRIDAY...THE FRONT WILL BE DRAGGING ITS WAY THROUGH THE
REGION. HOWEVER BEST LOW LEVEL INFLOW WILL REMAIN INTO THE AREA TO
THE WEST OVER MO. THAT WILL KEEP HEAVY RAIN CHANCES SOUTH OF CWA
ON FRIDAY. LIKE THE GFS SOLUTION A LITTLE BETTER ON THE QPF THAN
THE NAM. FOR FRIDAY NIGHT...THERE WILL BE ANOTHER WAVE MOVING
THROUGH THE NORTHERN PARTS OF IL...AGAIN BRINGING A CHANCE OF SOME
RAIN.

LONG RANGE...SUNDAY THROUGH THURSDAY

WITH HIGH PRESSURE BEHIND THE FRONT OVER THE REGION...DRY
CONDITIONS WILL BE THE RULE THROUGH EARLY NEXT WEEK. SOUTHERLY
FLOW DEVELOPS BY TUESDAY...WITH A CHANCE OF PCPN TUESDAY NIGHT.
FOR WED INTO THURS...A COLD FRONT WITH A SIGNIFICANT UPPER LEVEL
TROUGH WILL MOVE INTO THE AREA. CONVECTION AHEAD AND WITH THE
FRONTAL PASSAGE WILL BE IN THE AREA. EUR AND GFS MODELS SIMILAR.
HOWEVER GFS SEEMS A LITTLE FAST AND SO WENT MORE WITH A
BLEND...SIDING MORE TOWARD THE EUR TIMING.

GOETSCH
&&

.AVIATION...
ISSUED 1255 PM CDT THU MAY 7 2009

A WEAK COLD FRONT IN CENTRAL WI/IA HAS SCATTERED CONVECTION AHEAD
OF IT OVER THE EASTERN HALF OF IOWA. WEAK COLD FRONT WILL MOVE
INTO CENTRAL IL BY THIS EVENING AND BRING SCATTERED TO ISOLATED
CONVECTION TO CENTRAL IL AIRPORTS FROM 21Z-01Z WITH BEST CHANCE
ALONG I-74. POSSIBLE MCS MAY DEVELOP OVER MO TONIGHT AND SPREAD
EAST ACROSS CENTRAL/SOUTHERN IL OVERNIGHT AND COULD AFFECT THE
I-72 TAF SITES. HAVE SOME FOG RESTRICTING VSBYS TO 1 TO 3 MILES
OVERNIGHT AND EARLY THU MORNING BUT MID/HIGH CLOUDS FROM MCS
SHOULD KEEP DENSE FOG AWAY LIKE WHAT OCCURRED AT CMI EARLY THIS
MORNING. WSW WINDS NEAR 10 KTS THIS AFTERNOON TO BECOME LIGHT
AROUND 5 KTS TONIGHT AND THU MORNING.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 2:52 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT THU MAY 7 2009

ILZ027>031-036>038-041-081200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON
AND EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. A FEW
THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY EVENING...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO
THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY
NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF
THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

ILZ040-047-049-050-081200-
CASS-MORGAN-SCHUYLER-SCOTT-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HENRY DOWNSTREAM. A
SLOW FALL IS EXPECTED THROUGH THE WEEKEND.

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS LATE THIS AFTERNOON AND
EVENING...BRINGING A GOOD CHANCE OF THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE STORMS AS THE COLD FRONT PASSES THROUGH. THE
MAIN HAZARD WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AFTERNOON
AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE
REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT
AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ042>046-048-051>057-061-081200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS
LATE THIS AFTERNOON AND EVENING...BRINGING A GOOD CHANCE OF
THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE COLD
FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY
AFTERNOON AND FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS
TO THE REGION. THE NEXT CHANCE OF STORMS AFTER THAT WILL BE
TUESDAY NIGHT AND WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH
EITHER OF THOSE SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ062-063-066>068-071>073-081200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
252 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING SHOULD SUBSIDE AT CLAY CITY ON THE LITTLE WABASH RIVER
BY THIS EVENING.

A COLD FRONT WILL MOVE ACROSS SOUTHEAST ILLINOIS TONIGHT...BRINGING
A GOOD CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE
STORMS AS THE COLD FRONT PASSES THROUGH. THE MAIN HAZARD WILL BE
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER DISTURBANCE WILL MOVE ACROSS CENTRAL ILLINOIS FRIDAY AND
FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION.
THE NEXT CHANCE OF STORMS AFTER THAT WILL BE TUESDAY NIGHT AND
WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED WITH EITHER OF THOSE
SYSTEMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

HUETTL

In the hours before

Local storm report, May 7, 5:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     5 E GREENVIEW           40.08N 89.65W
05/07/2009                   MENARD             IL   MESONET

            BRANCHES BLOWN DOWN. FROM SWOP MESONET OBSERVER.

&&

GOETSCH
Local storm report, May 7, 5:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             2 S WILLIAMSVILLE       39.92N 89.56W
05/07/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMERGENCY MANAGER.

&&

GOETSCH
Local storm report, May 7, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             2 SE WILLIAMSVILLE      39.93N 89.53W
05/07/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

&&

GOETSCH
Local storm report, May 7, 5:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 E PETERSBURG          42.55N 91.18W
05/07/2009  M0.88 INCH       XXX                XX   MESONET

            FROM SWOP.

&&

GOETSCH
Local storm report, May 7, 5:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             5 SE WILLIAMSVILLE      39.90N 89.49W
05/07/2009  M0.88 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM LOGAN EMA.

&&

GOETSCH
Local storm report, May 7, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 E PETERSBURG          40.01N 89.81W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM SWOP.

0510 PM     TSTM WND DMG     5 E GREENVIEW           40.08N 89.65W
05/07/2009                   MENARD             IL   MESONET

            BRANCHES BLOWN DOWN. FROM SWOP MESONET OBSERVER.

0511 PM     TSTM WND DMG     GREENVIEW               40.08N 89.74W
05/07/2009                   MENARD             IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN AND SHINGES BLOWN OFF ROOF. FROM
            EMERGENCY MANAGER.

0511 PM     HAIL             PETERSBURG              40.01N 89.85W
05/07/2009  M0.88 INCH       MENARD             IL   MESONET

            FROM COCORAHS OBSERVER.

0523 PM     HAIL             2 S WILLIAMSVILLE       39.92N 89.56W
05/07/2009  M1.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM EMERGENCY MANAGER.

0528 PM     HAIL             2 SE WILLIAMSVILLE      39.93N 89.53W
05/07/2009  M0.75 INCH       SANGAMON           IL   TRAINED SPOTTER

0536 PM     HAIL             5 SE WILLIAMSVILLE      39.90N 89.49W
05/07/2009  M0.88 INCH       SANGAMON           IL   EMERGENCY MNGR

            FROM LOGAN EMA.

&&

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:58 PM CDTAreal Flood AdvisoryILXMarshall, Peoria, Woodford5 hr
May 7, 1:13 AM CDTDense Fog AdvisoryILXClark, Clay, Coles, Crawford, Cumberland, Edgar and 5 more8 hr
May 7, 4:29 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler, Tazewell46 min
May 7, 4:53 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon52 min
May 7, 5:33 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon42 min
May 7, 6:13 PM CDTSevere Thunderstorm WarningILXChristian, Shelby47 min
May 7, 6:57 PM CDTSevere Thunderstorm WarningILXChristian, Shelby48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.